Ukrainian Mathematical Journal

, Volume 71, Issue 2, pp 171–178 | Cite as

Application of Dzyadyk’s Polynomial Kernels in the Constructive Function Theory

  • V. AndrievskiiEmail author

This is a survey of recent results in the constructive theory of functions of complex variable obtained by the author through the application of the theory of Dzyadyk’s kernels combined with the methods and results from modern geometric function theory and the theory of quasiconformal mappings.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    J. M. Anderson and W. H. J. Fuchs, “Remarks on “almost best” approximation in the complex plane,” in: Complex Anal., Eds J. Herscch and A. Huber (1988), pp. 17–25.Google Scholar
  2. 2.
    V. V. Andrievskii, “Direct theorems of approximation theory on quasiconformal arcs,” Math. Izvestiya (USSR), 16, 221–238 (1981).CrossRefGoogle Scholar
  3. 3.
    V. V. Andrievskii, “Approximation characterization of the classes of functions on continua of the complex plane,” Math. Sb., 53, 69–87 (1986).CrossRefGoogle Scholar
  4. 4.
    V. V. Andrievskii, “Approximation of functions by reciprocals of polynomials on a quasismooth arc,” SIAM J. Math. Anal., 44, 2329–2343 (2012).MathSciNetCrossRefGoogle Scholar
  5. 5.
    V. V. Andrievskii, “Polynomial approximation on touching domains in the complex plane,” Comput. Methods Funct. Theory, 15, 507–527 (2015).MathSciNetCrossRefGoogle Scholar
  6. 6.
    V. V. Andrievskii, V. I. Belyi, and V. K. Dzjadyk, Conformal Invariants in Constructive Theory of Functions of Complex Variable, World Federation Publ., Atlanta, Georgia (1995).zbMATHGoogle Scholar
  7. 7.
    V. V. Andrievskii and H.-P. Blatt, Discrepancy of Signed Measures and Polynomial Approximation, Springer, Berlin–New York (2002).CrossRefGoogle Scholar
  8. 8.
    B. Boehm, “Convergence of best rational Chebyshev approximations,” Trans. Amer. Math. Soc., 115, 388–399 (1965).MathSciNetCrossRefGoogle Scholar
  9. 9.
    V. K. Dzyadyk, “On the theory of approximation of functions on closed sets in the complex plane (with reference to a problem of S. M. Nikol’skii),” Proc. Steklov Inst. Math., 134, 75–130 (1975).Google Scholar
  10. 10.
    V. K. Dzyadyk, Introduction to the Theory of Uniform Approximation of Functions by Polynomials [in Russian], Nauka, Moscow (1977).Google Scholar
  11. 11.
    D. Gaier, “Complex approximation on touching domains,” Complex Variables, 34, 325–342 (1997).MathSciNetzbMATHGoogle Scholar
  12. 12.
    R. Grothmann and E. B. Saff, “On the behavior of zeros and poles of best uniform polynomial and rational approximants,”in: A. Cuyt (Ed.), Nonlinear Numerical Methods and Rational Approximation, Reidel, Dordrecht (1988), pp. 57–75.CrossRefGoogle Scholar
  13. 13.
    L. I. Kolesnik, “On the approximation of functions continuous on Jordan arcs,” Ukr. Math. Zh., 19, No. 2, 30–37 (1967); English translation: Ukr. Math. J., 19, No. 2, 152–158 (1967).Google Scholar
  14. 14.
    N. A. Lebedev and N. A. Shirokov, “On uniform approximation on closed sets with finitely many points with nonzero external angles,” Izv. AN Arm. SSR, Ser. Mat., 6, 311–341 (1971).zbMATHGoogle Scholar
  15. 15.
    D. Leviatan and D. Lubinsky, “Degree of approximation by rational functions with prescribed numerator degree,” Canad. Math. J., 46, 619–633 (1994).MathSciNetCrossRefGoogle Scholar
  16. 16.
    A. L. Levin and E. B. Saff, “Degree of approximation of real functions by reciprocals of real and complex polynomials,” SIAM J. Math. Anal., 19, 233–245 (1988).MathSciNetCrossRefGoogle Scholar
  17. 17.
    A. L. Levin and E. B. Saff, “Jackson type theorems in approximation by reciprocals of polynomials,” Rocky Mountain J. Math., 19, 243–249 (1989).MathSciNetCrossRefGoogle Scholar
  18. 18.
    K. N. Lungu, “Best approximation of |x| by rational functions of the form 1/P n(x),” Sib. Math. J., 15, 1152–1156 (1974).zbMATHGoogle Scholar
  19. 19.
    J. I. Mamedkhanov, “Problems of the best polynomial approximation in the complex plane,” in: Theory of Functions and Approximation: Proc. Sarat. Winter School [in Russian], Saratov (1983), pp. 149–156.Google Scholar
  20. 20.
    S. N. Mergelyan, “Uniform approximation of functions of complex variable,” Uspekhi Mat. Nauk, 7, 31–122 (1952).MathSciNetGoogle Scholar
  21. 21.
    D. J. Newman and A. R. Reddy, “Rational approximation to |x|/(1 + x 2m) on (−∞,∞),” J. Approx. Theory, 19, 231–238 (1977).CrossRefGoogle Scholar
  22. 22.
    Ch. Pommerenke, Boundary Behaviour of Conformal Maps, Springer, Berlin–New York (1992).CrossRefGoogle Scholar
  23. 23.
    E. B. Saff and V. Totik, “Polynomial approximation of piecewise analytic functions,” J. Lond. Math. Soc. (2), 39, 487–498 (1989).MathSciNetCrossRefGoogle Scholar
  24. 24.
    N. A. Shirokov, “Approximating properties of a continuum,” Investigations on Linear Operators and Function Theory. Pt IX. Zap. Nauchn. Sem. LOMI [in Russian], 92, (1979), pp. 241–252.zbMATHGoogle Scholar
  25. 25.
    V. I. Smirnov and N. A. Lebedev, Functions of a Complex Variable. Constructive Theory, Massachusetts Institute of Technology, Cambridge (1968).Google Scholar
  26. 26.
    J. L. Walsh, “On approximation to an analytic function by rational functions of best approximation,” Math. Z., 38, 163–176 (1934).MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Kent State UniversityKentUSA

Personalised recommendations